Alert archive / Massachusetts / Tornado Warnings in 2025

Tornado Warning 3, NWS Albany, NY

September 6, 2025Berkshire County, Massachusetts

NWS Albany, NY issued this tornado warning at Sep 6, 2025, 2:15 PM EDT for Berkshire County, Massachusetts. It was in force for 20 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2025, 2:15 PM EDT (18:15 UTC)
Expired
Sep 6, 2025, 2:35 PM EDT
In force
20 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Berkshire County, MA

The radar

The Albany radar (KENX), 94 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 2:25 PM EDTTSTM WND DMG2 Sse Otis, MANumerous trees down.
Sep 6, 2:25 PM EDTTSTM WND DMG2 Sse Otis, MANumerous trees down on Tolland Road, Reservoir Road and Pine Road in Otis.
Sep 6, 2:25 PM EDTTSTM WND DMG2 W Otis, MATrees and wires down block entrance to Tolland State Forest.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 6, 1:13 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2025-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2025-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1648 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

904 
WFUS51 KALY 061815
TORALY
MAC003-061845-
/O.NEW.KALY.TO.W.0003.250906T1815Z-250906T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Albany NY
215 PM EDT Sat Sep 6 2025

The National Weather Service in Albany has issued a

* Tornado Warning for...
  Southeastern Berkshire County in western Massachusetts...

* Until 245 PM EDT.

* At 215 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Sandisfield, or 13 miles southeast of Great
  Barrington, moving east at 25 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southeastern Berkshire County, including the following locations...
  South Sandisfield, Otis Wood Lanes, Konkapot, New Boston, Algerie
  Four Corners, Bonny Rigg Corners, North Otis, Montville, Free
  Quarter, and Roosterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

LAT...LON 4224 7301 4215 7303 4215 7307 4212 7306
      4211 7307 4209 7307 4207 7306 4204 7306
      4205 7321 4228 7318 4231 7303 4231 7300
      4225 7300
TIME...MOT...LOC 1815Z 264DEG 22KT 4208 7314 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

WASULA
1 follow-up statement
092 
WWUS51 KALY 061835
SVSALY

Severe Weather Statement
National Weather Service Albany NY
235 PM EDT Sat Sep 6 2025

MAC003-061844-
/O.CAN.KALY.TO.W.0003.000000T0000Z-250906T1845Z/
Berkshire MA-
235 PM EDT Sat Sep 6 2025

...THE TORNADO WARNING FOR SOUTHEASTERN BERKSHIRE COUNTY IS
CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northern Connecticut...and western Massachusetts.

&&

LAT...LON 4224 7301 4215 7303 4215 7307 4212 7306
      4211 7307 4209 7307 4207 7306 4204 7306
      4205 7321 4228 7318 4231 7303 4231 7300
      4225 7300
TIME...MOT...LOC 1833Z 264DEG 22KT 4209 7298 

$$

WASULA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this tornado warning went out at Sep 6, 1:53 PM EDT, 22 minutes earlier.

Area forecast discussion, Sep 6, 1:53 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
153 PM EDT Sat Sep 6 2025

.SYNOPSIS...
A line of showers and thunderstorms will continuing moving across
the region this afternoon and tonight in advance of a cold front
that is slowly moving through the area. Some of the storms will be
strong to severe and will be capable of producing strong wind gusts
and heavy downpours. Behind this storm system, a prolonged stretch
of dry weather, along with cooler and less humid conditions, is
expected for Sunday through much of next week.

&&

.DISCUSSION...
Key Message:

- Strong to severe storms expected across the lower Hudson
  Valley, Berkshires and northwest Connecticut this afternoon
  and early evening. Damaging winds, large hail and an isolated
  tornado are all possible with the strongest activity.

Early afternoon water vapor imagery showing a well-defined upper
shortwave approaching the eastern Great Lakes, with sfc
observations showing main cold front now stretched along a line
from Springfield, VT (VSF) southwest to Monticello, NY (MSV).
Ahead of this boundary, temperatures have warmed into the upper
70s to low 80s, with dewpoints residing in the upper 60s to low
70s. Meanwhile, areas west and northwest of the front show
temps in the lower to middle 60s. Main concerns heading into the
mid afternoon/early evening hours will be focused across the
lower Hudson Valley, Berkshires and Litchfield County areas, as
ingredients remain in place for developing severe thunderstorm
activity later today. Very interesting depiction of the
contrasting airmasses can be seen on the ALB and OKX observed
soundings from this morning's 1200 UTC launch. While ALB largely
resided in a mostly stable airmass immediately along the front
this morning, the sounding from OKX paints an entirely
different picture, with large amounts of elevated buoyancy seen
with MUCAPE values of nearly 2500 J/kg. In addition, both
soundings indicating strengthening wind fields aloft as mid-
level jet along the east side of approaching trough axis
continues to track east with time. All this to say, things may
become fairly interesting in the next few hours as strong
buoyancy combined with stregthening shear fields will set the
stage for severe storms across the aforementioned locations
later today.

In terms of severe weather expectations, large buoyancy across the
lower Hudson Vly and points northeast through the Berkshires
could support large hail growth, especially considering the
large elevated instability as seen on OKX's sounding this
morning. This is further verified on latest SPC Mesoanalysis
which shows a sharping MLCAPE axis of nearly 1500 J/kg
extending from Dutchess and Orange Counties, northeast into
central Massachusetts. In terms of strong wind gust potential,
SPC Mesoanalysis values are already above 700 J/kg extending
from the lower Hudson Vly northeast through western Connecticut.
Expect these magnitudes to only increase through the afternoon
as surface instability increases with peak daytime heating ahead
of the front. Finally, with respect to tornado potential, quick
look at RAP plan view 0-1, 0-3 and 0-6 km bulk shear vectors on
AWIPS does show some modest veering with height over these
layers, however fcst soundings from BUFKIT really do show uni-
directional wind profiles later today across our fcst zones.
Right now, SPC Mesoanalysis 0-1km SRH highlights the I-91
corridor and points east later today, with NAM BUFKIT fcst
soundings for HFD showing more low-level veering this afternoon
than areas further west. Regardless, the risk for a tornado or
two is certainly non-zero the further east towards the I-91
corridor you go given the strong wind fields aloft and better
low-level veering. All told, active radar monitoring expected
later this afternoon.

Severe convective activity should rapidly come to an end by 00z
this evening with loss of daytime heating, and weaker forcing
overall as initial shortwave energy translates northeast away
from our area. Another round of shwrs can be expected overnight
as sfc low now located across the southwest Pennsylvania lifts
north along the nearly stalled front. Another round of shwrs
will be possible early Sunday as next piece of shortwave energy
rotates through the area, however drier conditions should return
by afternoon. High temps across the entire fcst area on Sunday
will struggle to reach the 70 degree mark across higher terrain
locations, while low 70s dominate through the Hudson Vly.

Beyond this, high pressure looks to be in firm control as we start
the work week with below normal temps and low humidity
prevailing on Monday. Temps will begin to moderate back closer
to seasonable levels Tuesday and Wednesday with temps reaching
the lower to mid 70s both days. Next weather feature of interest
will arrive Thursday as another cold front sags south across
the Northeast. Right now, models largely show this feature
passing as a dry front, however cooler than normal temps look to
make a return by late week and next weekend as we reside in a
post frontal airmass.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Through 18z/Sun...Cold front is bringing rain and thunderstorms
across the TAF sites and will do so until around 22z/Sat. Best
thunderstorms and severe weather chances will be at KPSF/KPOU
where some brief IFR conditions could occur along with strong
winds. At KALB/KGFL, a steady light to occasionally moderate
rain will bring mainly MVFR/VFR conditions. This activity will
move to the east where cigs could improve back to VFR this
evening. There is the potential for some fog to develop but not
enough confidence to include at this time. Overnight, another
wave of low pressure along the coast will bring light rain to
most if not all TAF sites. While vsbys will mainly be VFR, cigs
could lower to MVFR and possibly IFR at KPOU. Wind will become
northwesterly at all sites this afternoon at 5-10 kt then become
light to calm tonight into Sunday morning. Wind will then
become west to northwesterly at 5-10 kt by early Sunday
afternoon.

Outlook...

Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: No Operational Impact. NO SIG WX.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: No Operational Impact. NO SIG WX.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...32/Frugis
DISCUSSION...32/Frugis
AVIATION...Rathbun

In the hours before

Special weather statement, Sep 6, 1:00 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Albany NY
100 PM EDT Sat Sep 6 2025

NYZ053-054-058>061-061745-
Eastern Columbia NY-Western Rensselaer NY-Eastern Greene NY-
Western Columbia NY-Western Greene NY-Eastern Rensselaer NY-
100 PM EDT Sat Sep 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN COLUMBIA...EASTERN
GREENE AND SOUTHWESTERN RENSSELAER COUNTIES THROUGH 145 PM EDT...

At 100 PM EDT, Doppler radar was tracking a strong thunderstorm near
North-South Lake Campground, or 7 miles northwest of Catskill, moving
northeast at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hudson, Catskill, Chatham, Nassau, New Baltimore, Stephentown,
Coxsackie, New Lebanon, Valatie, Athens, Kinderhook, Lorenz Park,
North-South Lake Campground, Coeymans, Cairo, Ghent, Stockport,
Stuyvesant, Canaan, and East Nassau.

This includes Interstate 87 between exits 21 and 21B.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4236 7341 4216 7397 4218 7400 4216 7401
      4217 7404 4229 7414 4247 7380 4246 7378
      4247 7378 4262 7349 4246 7337
TIME...MOT...LOC 1700Z 241DEG 37KT 4227 7400

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

WASULA
Special weather statement, Sep 6, 1:06 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Albany NY
106 PM EDT Sat Sep 6 2025

NYZ060-061-064>066-061745-
Eastern Dutchess NY-Eastern Columbia NY-Western Columbia NY-
Western Dutchess NY-Eastern Ulster NY-
106 PM EDT Sat Sep 6 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL ULSTER...NORTHERN
DUTCHESS AND SOUTHERN COLUMBIA COUNTIES THROUGH 145 PM EDT...

At 106 PM EDT, Doppler radar was tracking a strong thunderstorm over
Port Ewen, or over Kingston, moving northeast at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kingston, Rhinebeck, Hurley, Copake, Pine Plains, Red Hook, Ancram,
Millerton, Tillson, Port Ewen, Lake Katrine, Staatsburg, High Falls,
Esopus, Rosendale, Marbletown, Bethel, Milan, Hillsdale, and
Taghkanic.

This includes Interstate 87 near exit 19.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4190 7416 4194 7414 4224 7350 4219 7347
      4209 7351 4205 7350 4205 7349 4195 7350
      4179 7408
TIME...MOT...LOC 1706Z 241DEG 37KT 4189 7400

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Wasula
Local storm report, Sep 6, 1:50 PM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
150 PM EDT Sat Sep 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     Tstm Wnd Dmg     2 NE Pine Plains        42.00N 73.63W
09/06/2025                   Columbia           NY   911 Call Center

            Tree through roof of house. Ancram Fire Dept
            dispatched and enroute to location.

&&

32
Local storm report, Sep 6, 2:00 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
200 PM EDT Sat Sep 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     Tstm Wnd Dmg     1 E Ancram              42.05N 73.62W
09/06/2025                   Columbia           NY   911 Call Center

            Multiple trees down per 911 dispatch near
            State Route 82 and Wiltsie Bridge Rd in Town
            on Ancram.

&&

32
Local storm report, Sep 6, 2:09 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
209 PM EDT Sat Sep 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     Tstm Wnd Dmg     1 SW Ancram             42.04N 73.64W
09/06/2025                   Columbia           NY   911 Call Center

            Tree down over the roadway near intersection
            of County Road 7 and Hall Hill Rd.

&&

32

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 1:46 PM EDTTornado WarningALYBerkshire44 min

Nearby

Tornado Warnings in Massachusetts, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.